Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    bad grand mal
    avatar
    daisywilla posted:
    my son just had a 5 min. seizure and his bp is very low and pulse is fast. this is happening alot he is on keppra and zonegran any ideas as to why seizures are lasting longer?
    Reply
     
    avatar
    dancer86442 responded:
    Hello Daisy,

    Was his Episode non-stop? Or back to back? Off & on? Gran mal aka tonic-clonic? Or other Type? Has he had anymore since? Low BP can mimic some types of seizures. Myoclonic, aka Drop Seizures, for instance. Do you keep a Daily Journal? Please read what to note besides Seizures. Last page of Tips.

    Now, that I have asked My questions, here's what May be Happening. I don't know how long he has been on his current meds. It's possible that due to a 'growth spurt', food allergies, or other possibilities, that his system is not metabolizing/absorbing the meds properly. Most meds metabolize in the Liver/kidneys. Suggestion: Have his blood/urine cheked ASAP.

    2-3 min or less is 'norm' for most episodes. Mom, any seizure activity that is non-stop & lasts Longer should be brought into the ER. I know they can't do much for him, after the event, but, they could/need to run the tests to determine Med Levels in his system.

    I don't mean to alarm you, but, has your DR ever discussed SUDEP (sudden unexpected death due to Epilepsy) w/ you?

    How is your son doing today? How Old is he? Know I care! HUGS! for you & yours.

    Love Candi


    Helpful Tips

    Make sure no changes are made to your medications…
    This letter has been created by the Epilepsy Foundation to make explicitly sure that no substitutions are made to your prescription without ... More
    Was this Helpful?
    4 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center